Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 11, 2012, 4:46 PM EDT for Emanuel County, Georgia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2012, 4:46 PM EDT (20:46 UTC)
- Expired
- Aug 11, 2012, 5:15 PM EDT
- In force
- 29 min
- Issued by
- NWS Atlanta, GA
County Emanuel County, GA
The radar
The Charleston,SC radar (KCLX), 102 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.8 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 678 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 894 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
324
WWUS82 KFFC 112046
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
446 PM EDT SAT AUG 11 2012
GAZ086-112115-
446 PM EDT SAT AUG 11 2012
...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS AND FREQUENT
LIGHTNING IN EMANUEL COUNTY UNTIL 515 PM EDT...
AT 442 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SWAINSBORO...MOVING NORTHEAST AT 20 MPH.
WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS EMANUEL
COUNTY THROUGH 515 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM
INCLUDE MODOC...LEXSY...DELLWOOD...SWAINSBORO...SUMMERTOWN...GEORGE L
SMITH STATE PARK...TWIN CITY...CANOOCHEE AND GARFIELD.
&&
LAT...LON 3255 8202 3254 8204 3255 8208 3251 8215
3246 8218 3242 8230 3273 8242 3279 8213
3266 8208 3261 8200
TIME...MOT...LOC 2045Z 245DEG 19KT 3260 8226
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 11, 3:39 PM EDT, 1 hour 7 minutes earlier.
Area forecast discussion, Aug 11, 3:39 PM EDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
339 PM EDT SAT AUG 11 2012
.SHORT TERM /TONIGHT THROUGH MONDAY/...
THE SHORT TERM MODELS IN GOOD AGREEMENT. THE UPPER LOW LIFTS INTO
CANADA...WITH THE SHORT WAVE PUSHING THE SURFACE FRONT INTO PORTIONS
OF SOUTH GEORGIA BY LATE TONIGHT. CONVECTION AHEAD OF THE FRONT
WILL CONTINUE THIS AFTERNOON OVER PORTIONS OF MAINLY EAST CENTRAL
GEORGIA WHERE THE BETTER INSTABILITY IS LOCATED. THERE IS ENOUGH
MOISTURE AVAILABLE THAT SHOWERS ARE POSSIBLE SOUTH OF A LAGRANGE TO
LEXINGTON LINE...HOWEVER EXPECT MOST OF THE STORMS TO BE EAST OF
INTERSTATE 75 THIS AFTERNOON AND EARLY EVENING. AS WE LOSE
AFTERNOON HEATING AND THE FRONT PUSHES INTO SOUTH GEORGIA...POPS
WILL TAPER OFF TO SLIGHT CHANCE OVER EAST CENTRAL GEORGIA BY 10PM.
DRIER AIR NOTED ON OUR DOORSTEP...WITH DEWPOINTS IN THE MID 50S IN
TENNESSEE. THIS DRIER AIR IS PROGGED TO PUSH INTO CENTRAL GEORGIA
THROUGH TOMORROW AFTERNOON. CLOUDS WILL CONTINUE TO SCATTER OUT WITH
MOSTLY CLEAR SKIES EXPECTED OVER MUCH OF THE FORECAST AREA BY
TOMORROW. THESE CLEAR SKIES WILL ALLOW OVERNIGHT LOWS TO DROP INTO
THE LOWER 60S TONIGHT AND AGAIN TOMORROW NIGHT...BUT SHOULD REMAIN
ABOVE RECORD VALUES. GUIDANCE TEMPERATURES ARE WITHIN A FEW DEGREES
OF EACH OTHER...HAVE TAKEN A BLEND OF MAV/MET FOR AFTERNOON HIGHS
AND LEANED TOWARD TO COOLER MAV FOR OVERNIGHT LOWS.
ATWELL
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
NOT MUCH CHANGE TO THE EXTENDED FORECAST FROM THIS MORNING...JUST A
SLIGHT INCREASE IN POPS ON WEDNESDAY. 12Z GFS RUN CONTINUES TO SHOW
UNSEASONABLY DRY AIR OVER LARGE PORTIONS OF THE REGION WITH THE
UPPER LEVEL FORCING FROM SHORTWAVE TROUGHS STILL RIPPLING THROUGH.
UNCERTAIN OF WHETHER THE DRY AIR FROM THE GFS SOLUTION WILL
MATERIALIZE OVER NORTH AND CENTRAL GEORGIA. 00Z ECMWF AND 12Z NAM
BOTH HINT AT AVAILABLE MOISTURE AND FORCING FOR SHOWERS AND
THUNDERSTORMS. OTHERWISE...SEE PREVIOUS LONG TERM DISCUSSION.
.PREV DISCUSSION... /ISSUED 254 PM EDT SAT AUG 11 2012/
LONG TERM...
A FAIRLY PROGRESSIVE FLOW WILL CONTINUE INTO THE LONG TERM WITH
THE WESTERLIES DIPPING INTO THE SOUTHEAST UNITED STATES AND A SERIES
OF WEAK SHORT WAVES MOVING THROUGH THE FLOW. EACH SHORT WAVE WILL
BRING A CHANCE OF SHOWERS/TSTORMS TO THE CWA. TIMING OF THESE WILL
BE DIFFICULT...ALTHOUGH IN THE BEGINNING OF THE LONG TERM THE GFS
AND ECMWF ARE IN AGREEMENT ON TIMING...JUST DIFFER ON STRENGTH.
THE OTHER PROBLEM ARE THE GUIDANCE TEMPS WHICH APPEAR TO BE TOO
COLD ON THE MIN TEMPS AND HAVE THEREFORE RAISED THEM BY A FEW
DEGREES.
RAG
&&
.CLIMATE...
RECORDS FOR 08-12
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 104 1925 73 1970 75 1934 61 1967
KATL 98 1999 73 1940 80 1881 59 1890
1957 1922
KCSG 101 1999 81 2008 77 2010 65 1989
2004
KMCN 102 1925 74 1919 77 1925 62 1967
RECORDS FOR 08-13
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 104 1925 72 1922 75 1926 56 1964
1925
KATL 100 2007 73 1992 80 1881 56 1964
1922
KCSG 98 1995 82 1992 79 2010 61 1964
KMCN 101 1999 80 1986 79 1925 59 1967
1925
&&
.PREV DISCUSSION... /ISSUED 147 PM EDT SAT AUG 11 2012/
AVIATION...
18Z UPDATE...
AS THE COLD FRONT WORKS ITS WAY SOUTHWARD THROUGH THE FORECAST
AREA. WINDS WILL GENERALLY OUT OF THE NORTHWEST BEHIND THE FRONT
WITH SOUTH TO SOUTHWEST WINDS AHEAD OF IT. ALL TAF SITES SHOULD
HAVE WEST TO NORTHWEST WINDS AFTER 02Z...WITH SPEEDS 5KTS OR LESS.
WINDS WILL REMAIN NORTHWEST SUNDAY WITH SPEEDS AROUND 5KTS.
NORTHWEST FLOW WILL BRING DRIER AIR ACROSS THE AREA...WITH
CLEARING SKIES THROUGH THE OVERNIGHT. SCATTERED SHOWER WILL MAINLY
IMPACT MCN TAF 18-22Z BEFORE MOVING OFF TO THE EAST.
//ATL CONFIDENCE...18Z UPDATE...
CONFIDENCE MEDIUM TO HIGH ALL ELEMENTS.
ATWELL
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 63 87 66 93 / 20 0 5 5
ATLANTA 65 87 65 91 / 10 0 5 5
BLAIRSVILLE 59 84 60 85 / 5 5 10 10
CARTERSVILLE 58 86 59 91 / 5 5 10 10
COLUMBUS 68 91 68 93 / 20 0 5 5
GAINESVILLE 63 86 66 89 / 10 5 10 10
MACON 69 91 64 93 / 20 0 5 5
ROME 58 87 57 93 / 5 5 10 10
PEACHTREE CITY 61 86 57 92 / 10 0 0 5
VIDALIA 74 91 70 94 / 30 0 5 5
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...ATWELL
LONG TERM....RAG
AVIATION...ATWELLHazardous weather outlook, Aug 11, 5:47 AM EDT, 10 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 547 AM EDT SAT AUG 11 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-121000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 547 AM EDT SAT AUG 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... ISOLATED SEVERE THUNDERSTORMS POSSIBLE ACROSS CENTRAL GEORGIA TODAY. .SYNOPSIS... A COLD FRONT WILL MOVE ACROSS THE REGION TODAY. HIGH PRESSURE WILL BUILD INTO THE REGION TONIGHT BRINGING DRIER AND MORE STABLE AIR. .PRIMARY HAZARDS... THE PRIMARY HAZARD FROM THE SEVERE THUNDERSTORMS WILL BE DAMAGING WINDS AND LARGE HAIL...ALONG WITH CLOUD TO GROUND LIGHTNING. THE BEST CHANCES FOR ISOLATED SEVERE STORMS TO DEVELOP WILL BE NOON TO 10 PM...AND MAINLY SOUTH OF A LINE FROM HAMILTON...TO JACKSON...TO WASHINGTON. .DISCUSSION... THE ATMOSPHERE ACROSS NORTH GEORGIA WILL SLOWLY STABILIZE TODAY WHICH WILL ALSO DIMINISH THE THREAT OF THUNDERSTORMS THOUGHOUT THE DAY. HOWEVER ACROSS CENTRAL GEORGIA...THE ATMOSPHERE WILL BE MARGINALLY UNSTABLE AHEAD OF THE COLD FRONT. CAPES WILL INCREASE TO 1000 TO 1500 THIS AFTERNOON. WHILE THIS WILL BE ENOUGH FOR SCATTERED THUNDERSTORMS TO DEVELOP...AN ISOLATED SEVERE STORM IS POSSIBLE ACROSS CENTRAL GEORGIA THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... THERE IS A CHANCE OF THUNDERSTORMS MONDAY NIGHT AND TUESDAY...AND THEN AGAIN THURSDAY AND FRIDAY...AS A SERIES OF WEAK UPPER LEVEL DISTURBANCES MOVE ACROSS THE REGION. AT THIS TIME SEVERE THUNDERSTORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Local storm report, Aug 11, 11:27 AM EDT, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1127 AM EDT SAT AUG 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 PM TSTM WND DMG 2 ENE HOLLIS LATHEM RES 34.39N 84.22W
08/10/2012 DAWSON GA 911 CALL CENTER
DAWSON COUNTY 911 RELAYED A REPORT OF 2 DOWNED POWER
LINES ON COWART ROAD. TIME ESTIMATED FROM RADAR.
1015 PM TSTM WND DMG 1 W MATT 34.30N 84.18W
08/10/2012 FORSYTH GA 911 CALL CENTER
FORSYTH COUNTY 911 RELAYED REPORTS OF 2 DOWNED TREES IN
THE NORTHERN PORTION OF THE COUNTY. TIME ESTIMATED FROM
RADAR.
&&
RGARCIASpecial weather statement, Aug 11, 1:58 PM EDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 158 PM EDT SAT AUG 11 2012 GAZ081-082-093>095-111830- 158 PM EDT SAT AUG 11 2012 ...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS IN PEACH...MACON...BIBB...CRAWFORD AND HOUSTON COUNTIES UNTIL 230 PM EDT... AT 156 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER LEE POPE...MOVING NORTHEAST AT 25 MPH. WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS PEACH... MACON...BIBB...CRAWFORD AND HOUSTON COUNTIES THROUGH 230 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE FORT VALLEY...HORNS... NAKOMIS...LEE POPE...KNOXVILLE...ROBERTA...FRIENDSHIP...MIAMI VALLEY...POWERVILLE...LAKEWOOD...JACK BROWN ESTATES...BYRON... ELBERTA...ROBINS AIR FORCE BASE AND WARNER ROBINS. && LAT...LON 3284 8370 3259 8356 3247 8398 3270 8409 TIME...MOT...LOC 1758Z 243DEG 21KT 3260 8392
Special weather statement, Aug 11, 2:52 PM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
252 PM EDT SAT AUG 11 2012
GAZ062-111900-
252 PM EDT SAT AUG 11 2012
...SIGNIFICANT WEATHER ADVISORY FOR PENNY SIZED HAIL AND 40 MPH WINDS
IN WARREN COUNTY UNTIL 300 PM EDT...
AT 247 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WARRENTON...MOVING EAST AT 25 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PENNY SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
WARREN COUNTY THROUGH 300 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE NORWOOD...CAMAK...WARRENTON AND MESENA. HEAVY DOWNPOURS
WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3333 8269 3347 8276 3354 8262 3341 8254
3337 8254
TIME...MOT...LOC 1851Z 248DEG 20KT 3344 8265Special weather statement, Aug 11, 4:46 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
446 PM EDT SAT AUG 11 2012
GAZ086-112115-
446 PM EDT SAT AUG 11 2012
...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS AND FREQUENT
LIGHTNING IN EMANUEL COUNTY UNTIL 515 PM EDT...
AT 442 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SWAINSBORO...MOVING NORTHEAST AT 20 MPH.
WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS EMANUEL
COUNTY THROUGH 515 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM
INCLUDE MODOC...LEXSY...DELLWOOD...SWAINSBORO...SUMMERTOWN...GEORGE L
SMITH STATE PARK...TWIN CITY...CANOOCHEE AND GARFIELD.
&&
LAT...LON 3255 8202 3254 8204 3255 8208 3251 8215
3246 8218 3242 8230 3273 8242 3279 8213
3266 8208 3261 8200
TIME...MOT...LOC 2045Z 245DEG 19KT 3260 8226The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 8:54 PM EDT | Special Weather Statement | FFC | Bartow | 36 min |
| Aug 10, 9:18 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Cherokee | 42 min |
| Aug 10, 9:27 PM EDT | Special Weather Statement | FFC | Hall | 33 min |
| Aug 10, 9:29 PM EDT | Special Weather Statement | FFC | Forsyth | 31 min |
| Aug 10, 9:44 PM EDT | Severe Thunderstorm Warning | FFC | Dawson, Forsyth | 46 min |
| Aug 10, 9:58 PM EDT | Special Weather Statement | FFC | Hall | 32 min |
| Aug 10, 11:37 PM EDT | Special Weather Statement | FFC | Carroll, Heard | 23 min |
| Aug 11, 1:52 AM EDT | Special Weather Statement | FFC | Forsyth, Gwinnett | 38 min |
| Aug 11, 2:53 AM EDT | Special Weather Statement | FFC | Barrow, Gwinnett | 37 min |
| Aug 11, 2:55 AM EDT | Special Weather Statement | FFC | Fannin, Union | 50 min |
| Aug 11, 5:03 AM EDT | Special Weather Statement | FFC | Chattahoochee, Marion | 42 min |
| Aug 11, 6:34 AM EDT | Special Weather Statement | FFC | Schley, Sumter | 41 min |
| Aug 11, 1:58 PM EDT | Special Weather Statement | FFC | Bibb, Crawford, Peach | 32 min |
| Aug 11, 2:52 PM EDT | Special Weather Statement | FFC | Warren | 8 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.